I just started IVIG Treatments
April 15, 2009 at 5:54 pm
Can you share with me your experiences with IVIG? How many treatments before feeling any results? What dosage worked for you and how often are your treatments?
I received 4 treatments of Rituxan back in Nov. & Dec. 2008 and just recently started IVIG.
Thanks for sharing.
AnonymousApril 15, 2009 at 6:08 pm
I understand you are starting IVIG.
Unfortuneately everyone is different. Some folk have immediate response and other it may take 3mo, 5mo or even longer to get things turned around.
Most Doctors start with a basic protocol and do a trial period of IVIG once a month and then depending on how you adjust to it, the doctor may change the treatment spacing or adjust the amount of Medicine.
I started in January and have been doing it every 28 days. Before I started, I was using a cane and was pretty immobilized. After first treatment, within 3 days, I could move my feet much better and two months later was walking very well.170 grams. Now I can run. but have alot of pains left over.
They take your body weight and divide by 2.2 then double that answer.
This is a load dose of 2 gm/kg. So far I am going to get a full 170grams til
at least July. then I will be reassesed.
Good Luck Lori. and remember to drink alot of water starting the day before your treatment. I do benadryl 1 hr before the infusion starts to help prevent reaction. You need to ask you doctor if that is ok for you.
Let us know how it goes for you.–tim–
AnonymousApril 15, 2009 at 7:40 pm
For me, IVIG started reducing the nerve inflammation — thus pain relief — within 48 hours. Depending on the extent of nerve damage, regaining muscle ability is a slower process taking weeks or longer. As Tim noted, everyone will react to IVIG differently, but you should expect to experience some pain relief soon.
Good luck with your treatments and let us know how you do.
April 16, 2009 at 10:20 am
WOW!! You have come a long way!! I remember it was not so long ago you were in the discovery/learning mode. Look at you now rattling off the formula. Something else, not so long ago the doc would only consider steroids and now, loading doses till July, AWESOME! We did Kevies loads for 8 months and have decreased by 10 gram increments every three months to slowly allow the body to adjust. It seems to be working. This winter was hard to gauge because we have been so sick, just this week again. Dare I say it, it seems as though he has been sick (my other son and several kids in school too) and he gets better but he is NOT gettting weaker. It seems as though the immune system is shutting off properly once triggered. Some of the illness’s have been at the tail end of his cycle and there was still no weakness even added reflexes. I will say though that while sick the fatigue sets in more and his foot pain increases. Well glad you are doing well Tim!!
Dawn Kevies mom
April 16, 2009 at 10:27 am
sorry no info
AnonymousApril 16, 2009 at 2:25 pm
Tim did a good job explaining…it is different for all of us. For some it works, some it doesnt. Some dr’s will give you what you really need while others, I believe, dont really understand and dont give you enough.
That is the boat I seem to be in.
Also, depending on how long you’ve had this before you are treated, you may not get back any damage that has already occurred. We hope you will.
good luck to you…let us know how it goes…
Tim….I want YOUR dr !
AnonymousApril 16, 2009 at 5:39 pm
such as how long you really had CIDP before you got IVIG and a whole slew of other factors and issues.
For me, I felt a sudden ‘release’ of muscle tension in my feet and ankles withing two hours of my first infusion. By the end of my loading doses, I was able to shop like a maniac to make up for a year’s lost time!
For others tho it can take up to six months to ‘feel’ any differences, so please, be patient.
My own cane experiences are very similar to Tim’s and he’s got it explained right.
Please tho, to avoid headaches and such, be sure for the two days prior to and during infusions? Drink more than lots of water! This will help your body flush out anything that is a by-product of the IG being asorbed and processed. It’s better for your liver and kidneys in the long run and good practice overall. You will also be easier to get the IV line into you – faster the better in my humble opinion.
Should you get any headaches, be sure to take/keep notes on what the infusion rates are during your treatments. Speeding the rates up can at times cause headaches and some folks are very sensitive to this! Should they occur, let your neuro know ASAP! Don’t delay. For a start if you don’t hear from him/her? Try tylenol [1-2] and see if that helps…then keep calling your neuro! There are pre-meds that can help and an infusion headache is NOT what anyone wants to have!
It’s just great that you are getting the ‘good stuff’! And the insurance mess is over with for a while.
I sure hope you feel better and SOON!
AnonymousApril 17, 2009 at 1:12 am
I suffered a killer allergic reaction (aseptic menningitis) after the second dose of my first IVIG attempt. Headache, nausea, light sensitivity, elevated BP, etc. My doctor consulted with another neuro and decided to pretreat me with prednisone before starting the next IVIG infusion attempt. Specifically, I took 60 mg of prednisone for three says prior to infusion, then 50mg on the first day of infusion, 40 mg on the 2nd, 30 mg on the 3rd, and so on for the five days of infusion. Plus, they really slowed down my infusion rate; it took 4.5 hours. This regimen did the trick for me, along with drinking more water than I wanted. I used those flavor packets to make the water more appetizing. And watched a lot of DVD’d to keep my mind occupied during the infusions.
Hope this helps you.
April 17, 2009 at 4:43 pm
I started IVIG in 1994. 5 day load and then 32-34 grams every 3-4 weeks. took about 4 days to see any change. before this I could barely dress or feed myself and walking was short distance only. I now hike 8-10 miles in the rockies and do about whatever I want. BUT, If I miss a treatment I “fall off the cliff’. good luck to you may you be as lucky as I am.
AnonymousApril 17, 2009 at 7:48 pm
Out of five years’ worth of infusions! Once is enuf thank you. And thanks to all here and elsewhere from whom I’ve learned ‘all about it’.
It was right before a holiday weekend so getting in touch w/key people was not easy. I didn’t give up tho. I do believe it was ‘aseptic meningitis’ and that it was due to a bad batch administered in a hospital. Something about it taking 6 hours from the time of my pre-scheduled infusion time till I got the IVIG administered….and that it was a bit cloudy might have been hints? Not one professional acknowledged any ‘issues’. So I checked out the FDA [who regulates these things] and called the states’ hospital board about it as well. I do believe there was an investigation? [Tho I am nameless in it] and that a lot of retraining went on. I complained mainly because I had started to exhibit severe pain and distress before they cut me off from infusing. Then, let me go… That should never ever be done! Their policies and procedures have changed, but so have I, I’m now getting it done at home with a skilled IV nurse and I don’t have to worry about pre-med hangover when driving home afterwards.
Soo out of over 120 infusions over the years only ONE bad experience [2 days each month]! Learn as much as you can from others and all sorts of sources about infusion experiences. The more you know, the better prepared YOU can be. Then ultimately? The safer you will be. Remember, it’s pretty tame stuff compared to say, chemo or the like? But it deserves respect and an awareness of what all is going into you.
It’s scary at first? But really quite safe as a rule -just know what is supposed to happen and go from there. Hope this helps!
April 17, 2009 at 10:30 pm
Thanks for your response. I have the progressive kind. Hopefuly it is just a matter of time. I received 4 treatments with Rituxan. I’m glad I didn’t get anymore since the insurance company is denying the claim.
You must be logged in to reply to this topic.